Home

CDs & DVDs

Free Articles

Training

Self Help

Newsletter

Blog

Forum
Psychology forum home -> Anxiety and Panic Attacks -> coming off st johns wort This topic is locked: you cannot edit posts or make replies.

coming off st johns wort


Connect with Uncommon Knowledge

Panic Attacks and Anxiety Resources

 
Free panic attacks course

What are panic attacks? (article)

Panic attacks and your basic needs (article)

Anxiety and depression (article)

Anxiety FAQ

Panic attacks CD

Panic attacks

Discussion Forums


   Psychology

   Depression

   Anxiety and Panic Attacks

   Anger Management

   Addictions

   Eating Disorders

   Public Speaking

   Workplace Psychology

   Self Esteem and Confidence

   Relationships

   Hypnosis

   Practitioners' Lounge

   Emotional Intelligence

   Light Lounge

 


Bookmark and Share



 
Author Thread
princessleia31
Junior Member


Joined: 16 Jun 2006
Posts: 32

Post Wed Aug 30, 2006 2:54 pm

coming off st johns wort    Reply with quote  

Hi does anyone know of any problems suddenly stopping st johns wort? I am desperate to get back on my contraceptive pill as I suffer terribly from PMT and on the pill my hormones are nicely regulated and I feel better. Obviously I haven't been taking it with St Johns Wort but am now a bit fed up putting up with PMT moods and feeling down from that! I have anxiety and depression.
  
Tigerpeach
Full Member


Joined: 21 Feb 2006
Posts: 285
Location: West Midlands

Post Wed Aug 30, 2006 3:12 pm

   Reply with quote  

Hi there

I am not aware of any problems with suddenly stopping St Johns Worts, I am currently taking them (about 2 wks) and I was concerned about the sensitivity it can cause to your skin in sunlight, I asked the assistant in the health shop where I purchased them from what I should do when I go on holiday as I suffer from prickly heat anyway and she said not to take them while I was away and to re-start them when I returned from my hols, I said is that ok to do then and she said its fine, I don't think they cause withdrawal symptoms unlike ad's.

Just out of interest how long have you been on the SJW's and have you found them to be of any help?

Do you suffer from skin sensitivity?
princessleia31
Junior Member


Joined: 16 Jun 2006
Posts: 32

Post Wed Aug 30, 2006 4:15 pm

   Reply with quote  

Hi I've been on St Johns Wort for about 2 months and I think it has helped my mood regarding the depression but doesn't seem to lift the anxiety to be honest. Its reassuring to know I could just stop taking them. The doctor wanted me to stay on them for 6 months after I feel fully better but being off the pill makes me feel worse! Can't win eh!
jurplesman
Super Member


Joined: 21 Jun 2004
Posts: 14148
Location: Sydney, Australia

Post Fri Sep 01, 2006 4:57 am

   Reply with quote  

St John's wort can interfere with the birth control pill.

If you want to treat your PMT and depression, it is better to go on a Hypoglycemic Diet including the nutritional supplements mentioned there.

Please read:

Hit or Miss Supplements for Depression.

Please also read: Premenstrual Syndrome
  

This topic is locked: you cannot edit posts or make replies.

Jump to:  

Related topics
Can anxiety cnange how you think
Phobia cure - in a pill!
new here, my story, what do i do next?
Anxiety / Stess after heart attack
Anxiety
 

All times are GMT.
The time now is Wed Apr 23, 2014 10:06 pm
  Display posts from previous:      




Psychology  

Powered by phpBB © 2001, 2005 phpBB Group